Alert archive / South Dakota / River Flood Warnings in 2019
River Flood Warning 100, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 21, 2019, 9:07 PM CDT for Moody County, South Dakota. It was in force for 45 days.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2019, 9:07 PM CDT (02:07 UTC)
- Expired
- May 5, 2019, 9:47 PM CDT
- In force
- 45 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Moody County, SD
The radar
The Sioux Falls radar (KFSD), 49 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River above Flandreau (BSFS2).
- Action stage
- 1537 ft
- Minor stage
- 1540 ft
- Moderate stage
- 1542 ft
- Major stage
- 1545 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 21, 6:05 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 21, 6:05 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 605 PM CDT Thu Mar 21 2019 .SHORT TERM...(This evening through Friday) Issued at 316 PM CDT Thu Mar 21 2019 Pleasant conditions across the region this afternoon as temperatures have warmed into the 40s and 50s. Overall forecast concerns in the short term are fairly minimal. Tonight: A weak backdoor cold front will move into the area late tonight. Models continue to hint at high probability of fog/stratus formation later tonight as winds weaken. However, this same guidance has struggled with initialization and current conditions, so confidence is low on this occurrence as a shift to northeast winds should also bring in lower dew points. Something to bear watching tonight. Friday: Another dry day expected on Friday. Temperatures aloft won't have cooled very far from readings on Thursday, but a southeast surface wind isn't always favorable for good warming. That said, if we can mix deep enough, highs may again reach the 50s, with cooler readings in the northeastern CWA. .LONG TERM...(Friday night through Thursday) Issued at 316 PM CDT Thu Mar 21 2019 Friday night-Saturday: An upper low begins to wobble out of the Central Rockies on Friday, and begins to allow clouds to increase Friday night. Moisture return, despite the deepening nature of the upper low, isn't all that strong, so much of the precipitation may be tied more closely to the upper low itself on Saturday. That said, clouds and perhaps a few light rain showers begin to arrive from Nebraska in the afternoon. With the slight delay in the systems arrival, temperatures will again have the potential to warm towards the lower 50s. Saturday Night - Sunday: With the upper low drifting eastward across southern Nebraska and Iowa, broad but rather weak isentropic lift persists Saturday night into Sunday. QPF amounts look to stay light, and wouldn't be surprised to see periods of drizzle as well. A cold front begins to settle southward Sunday afternoon, with a rather weak elevated frontal boundary settling into the region Sunday night into Monday. Monday: Slightly cooler temperatures continue, with very light precipitation chances through the day. QPF will remain light enough to avoid any impact to ongoing flooding concerns. Tuesday-Thursday: A big warmup is expected for the middle of the week. Medium range guidance shows broad ridging across the Central US, as another longwave trough builds into the Eastern Pacific. The warmup begins in earnest Tuesday, with temperatures potentially climbing through the 60s on Wednesday and Thursday. Overnight lows well above freezing through the middle and end of the week will signal the rapid melting of snow across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 603 PM CDT Thu Mar 21 2019 Looking at some tough to predict fog again tonight. IFR conditions will be likely within the fog and the best chance will be late tonight into tomorrow morning. Better chances should be north of I-90. Outside of the fog VFR conditions are expected. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Dux LONG TERM...Dux AVIATION...08
Hazardous weather outlook, Mar 21, 4:55 AM CDT, 16 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 455 AM CDT Thu Mar 21 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-221000- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD- Bon Homme-Yankton-Clay SD-Union- 455 AM CDT Thu Mar 21 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Areas of fog will focus along the Buffalo Ridge and locations between the James River and Interstate 29 through the early morning hours. Some spotty dense fog is likely. Other areas across southeast South Dakota will find patchy fog. Most areas of fog should dissipate by 9 to 11 am. Fog will be possible again tonight, especially west of the James River. Some dense fog will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Runoff from melting of snow cover due to warmer temperatures late this week and weekend will result in additional rises of area streams and rivers. Many area rivers are expected to return to moderate to major flood levels this weekend and early next week. Keep up with the latest flood warnings and statements for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:42 PM CDT | River Flood Warning | FSD | Brookings, Hamlin | 88 days |
| Mar 21, 9:43 PM CDT | River Flood Warning | FSD | Pipestone | 5 days |
| Mar 22, 2:42 PM CDT | River Flood Warning | FSD | Pipestone | 21 days |
Nearby
River Flood Warnings in South Dakota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.